Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had IUD inserted. No periods since then. Having sharp abdominal pain, bleeding. Suggestions?

Hi I m 18 I had the contraceptive implant fitted in November 2010. I haven t had a period since but yesterday I had strong abdominal pains now followed by bleeding almost like I m on a period. But given I m not due to have my implant removed until another 10 months I m concerned and need some advice of what to do. Thank you :)
Asked On : Mon, 4 Feb 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
The implant has almost 100% success rate (99.9%). Getting no period at all or irregular periods is a side effect of the implant. The efficiency of the implant is said to decrease during the third year in heavy women, so if you are overweight, the device may have to be removed now and fresh one inserted to give you good protection. What you are experiencing looks like a menstrual cycle, so you need not worry. Consult your doctor for a review of the implant. Take care.
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor